MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE
Catalog Number SR55
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the cartridge has no pins during firing, misfired.
 
Additional Manufacturer Narrative
(b)(4).Date sent 6/12/2024.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide the account/facility name were there staples in the reload prior to firing? when the device fired, were there no staples deployed? could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/8/2024.Were there staples in the reload prior to firing? no.When the device fired, were there no staples deployed? yes.Could you please clarify if there were any patient consequences? no.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no everything is fine.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/30/2024.D4: batch #397c08.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that one sr55 reload was received with no apparent damaged and fully loaded with staples with the swing tab in the locked position.The reload swing tab was reset in order to fire the cartridge.The reload was tested for functionality with a test device and fired without any difficulties.The staple line and cut line were complete, and the staples meet the staple form release criteria.This condition is consistent with an improper loading technique.When loading the cartridge in the device, make sure the cartridge is inside the channel track and the proper loading technique is followed.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 397c08, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent 7/22/2024.D4 batch # unk.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Brand Name
55 MM NTLC SELECTABLE RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19519677
Report Number3005075853-2024-04333
Device Sequence Number20967476
Product Code GDW
UDI-Device Identifier10705036002826
UDI-Public10705036002826
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSR55
Device Lot Number432C88
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer06/27/2024
07/19/2024
07/22/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/08/2024
07/22/2024
07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown